Arkansas, 2021Damaging Winds in Arkansas, July 10, 2021
July 10, 2021 · NWS MEG · 2 events in 2 counties and zones
During the evening of July 10, 2021, an upper-level disturbance pushed into the area from the northwest. As a result, a line of thunderstorms developed and pushed across areas along and north of Interstate 40.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of July 10, 2021, an upper-level disturbance pushed into the area from the northwest. As a result, a line of thunderstorms developed and pushed across areas along and north of Interstate 40. Later that night the storms stalled across the Memphis metropolitan area causing some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 10, 9:55 PM CST, 15 minutes earlier.
Area forecast discussion, Jul 10, 9:55 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1055 PM CDT Sat Jul 10 2021
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 927 PM CDT Sat Jul 10 2021/
UPDATE...
Convection continues to fire up this evening to the north and
west of the Mid-South. The convection is developing along old
outflow boundaries leftover from previous convection. Still not
exactly sure how the convection will evolve during the overnight
hours. The CAMs are consistent on trying to merge the convection
over Southern Missouri with the convection over Western Arkansas
creating a large line of storms. Right now, think it may end up
being clusters of broken line segments moving into the area. Will
have to just wait and see. Damaging winds and locally heavy
rainfall will be the main threats from the storms. POPS look good.
Although, will make some minor tweaks to temperatures. Update
will be out shortly.
KRM
DISCUSSION... /issued 248 PM CDT Sat Jul 10 2021/
Diurnal thunderstorms are popping up across the area this
afternoon. Farther north, ahead of a shortwave which is forecast
to dive south into the mid-section of the country and close off on
Sunday/Monday, more organized convection is expected to develop.
This upper level feature is expected to push a line of
thunderstorms into our area this evening spreading southward
overnight. A slight risk of severe weather is forecast with these
storms over about the north half of our forecast area with
damaging winds the main threat.
Another threat with these storms is heavy rainfall and localized
flash flooding. A slight risk of excessive rainfall is evident for
a good portion of the area overnight through Sunday. For now,
holding off on a flash flood watch since the storms tonight are
expected to move fairly progressively south. Additionally, on Sunday
it remains difficult to pinpoint where the boundary will eventually
end up resulting in a focus for potential heavy rainfall on Sunday.
Nevertheless, there is a continued risk for localized flash
flooding.
The upper level low is the dominate feature in our weather into
early next week. Temperatures will respond with below average
readings through Tuesday before the low lifts out. In the wake of
the upper low more normal temperature readings and a continued
diurnal threat for storms. Later in the period another shortwave
swings through in the westerly flow and pushes another front into
the area.
The overall pattern through the period does not favor prolonged
above average temperatures in our forecast area. This is due to a
strong upper high over the mountain west and a general trough over
the middle of the country.
Belles
&&
.AVIATION...
Convection organizing across southern MO and northern AR will push
across the Mid-South overnight with a period of IFR vsbys/MVFR
cigs and gusty winds. Expect a few hours of light SHRAs after the
TSRAs roll through followed by a few hours of MVFR cigs Sunday
morning. Some CAMS are showing some TSRA redevelopment in the
morning hours but we should see some stabilization after tonight's
activity. Decided to hold off any redevelopment until the
afternoon hours. Afternoon convection should dissipate with loss
of heating. Low clouds look likely Sunday night into Monday
morning.
Winds will generally be SSW around 10 kts with some higher gusts
during the afternoon.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 10, 3:53 AM CST, 18 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
453 AM CDT Sat Jul 10 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-111200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
453 AM CDT Sat Jul 10 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A Marginal to slight risk of severe weather exists for portions of
the Mid South on today and through tonight. Clusters of storms will be
possible with a few storms being strong or severe. Gusty winds
and heavy rain will be the main threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A Marginal risk of severe weather exists for portions of
the Mid South on Sunday. Clusters of storms will be possible with
a few storms being strong or severe. Gusty winds and heavy rain
will be the main threats.
A Marginal to Slight risk of excessive rainfall exists for
portions of the Mid South on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 10, 4:30 PM CST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
530 PM CDT Sat Jul 10 2021
MSZ004-005-009-102300-
Tippah MS-Alcorn MS-Prentiss MS-
530 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southeastern Tippah County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 530 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Jumpertown, or near
Booneville, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tippah...Alcorn and Prentiss Counties should
monitor this storm closely.
LAT...LON 3453 8837 3455 8874 3460 8873 3460 8879
3487 8876 3498 8840 3486 8836 3476 8837
3474 8833
TIME...MOT...LOC 2230Z 259DEG 23KT 3468 8864
KRMLocal storm report, Jul 10, 6:16 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BOONEVILLE 34.66N 88.57W
07/10/2021 PRENTISS MS EMERGENCY MNGR
NUMEROUS TREES DOWN AND ONE CARPORT DAMAGED FOR ABOUT A
5 MILE SWATH FROM NORTHEAST OF THE COMMUNITY OF
BLACKLAND TO NORTHEAST OF BOONEVILLE.
&&Special weather statement, Jul 10, 9:15 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
1015 PM CDT Sat Jul 10 2021
ARZ009-110345-
Clay AR-
1015 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 PM CDT
FOR...
Clay County in eastern Arkansas...
At 1015 PM CDT...a strong thunderstorm producing winds in excess of
40 mph was located over Success, or 9 miles west of Corning, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Clay County should monitor this storm closely.
LAT...LON 3650 9016 3648 9016 3648 9014 3644 9013
3643 9015 3640 9010 3627 9011 3629 9080
3630 9075 3641 9075 3641 9077 3642 9076
3643 9078 3643 9077 3644 9078 3649 9077
3650 9078
TIME...MOT...LOC 0315Z 271DEG 24KT 3643 9076
KRMThunderstorm Wind, Clay
- When
- July 10, 10:10 PM CST to 10:15 PM CST
- Where
- Clay County, 1 mi NW of Rector
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.280, -90.313
Tree down close to the town of Rector.
Thunderstorm Wind, Craighead
- When
- July 10, 10:20 PM CST to 10:25 PM CST
- Where
- Craighead County, Jonesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.830, -90.700
Power lines were knocked down in a couple of spots in Jonesboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 10, 20212 deaths · 2 events
- Tornado and Damaging Winds in Missouri, July 10, 2021$2.0 million · EF2 · 4 events
- Dust Storm and Hail in Arizona, July 10, 2021$432,000 · 1 in hail · 33 events
- Flash Flooding and Dust Storm in Arizona, July 10, 2021$352,000 · 1 in hail · 19 events
- Tornado and Flash Flooding in Oklahoma, July 10 to 11, 2021$60,000 · EF1 · 20 events
- Flash Flooding and Damaging Winds in Kentucky, July 10 to 11, 2021$202,000 · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Arizona, July 10 to 15, 2021$74,000 · 73 kt wind · 9 events
- Flash Flood and Damaging Winds in Mississippi, July 10 to 12, 2021$95,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, July 10, 2021$48,000 · 60 kt wind · 6 events
- Tornadoes and Flash Flood in Illinois, July 10, 2021EF1 · 7 events
- Tornado and Hail in Arizona, July 10, 2021EF1 · 2 events
- Damaging Winds in Nebraska, July 10, 2021$22,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976420, 976671.